Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 25, 2019, 2:52 PM MST for 12 counties in New Mexico. It took effect at Nov 25, 2019, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:52 PM MST (21:52 UTC)
- In effect from
- Nov 25, 2019, 11:00 PM MST
- Expired
- Nov 26, 2019, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Lincoln County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 61 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS75 KABQ 252152 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 252 PM MST Mon Nov 25 2019 NMZ226-260500- /O.UPG.KABQ.HW.A.0015.191126T0600Z-191127T0000Z/ /O.NEW.KABQ.HW.W.0018.191126T0600Z-191127T0000Z/ South Central Mountains- 252 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ240-260500- /O.UPG.KABQ.HW.A.0015.191126T1200Z-191127T0000Z/ /O.NEW.KABQ.HW.W.0018.191126T0600Z-191127T0000Z/ Southwest Chaves County- 252 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Southwest Chaves County. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ223-229-231>237-260500- /O.UPG.KABQ.HW.A.0015.191126T1200Z-191127T0000Z/ /O.NEW.KABQ.HW.W.0018.191126T1200Z-191127T0000Z/ Central Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 252 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Central Highlands, Northeast Highlands, Harding County, Eastern San Miguel County, Guadalupe County, Quay County, Curry County, Roosevelt County and De Baca County. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ239-260500- /O.NEW.KABQ.HW.W.0018.191126T0600Z-191127T0000Z/ Eastern Lincoln County- 252 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Lincoln County. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ215-221-224-228-238-260500- /O.NEW.KABQ.HW.W.0018.191126T1200Z-191127T0000Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood- South Central Highlands-Far Northeast Highlands- Chaves County Plains- 252 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Sandia and Manzano Mountains including Edgewood, South Central Highlands, Far Northeast Highlands and Chaves County Plains. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ230-260500- /O.UPG.KABQ.HW.A.0015.191126T1200Z-191127T0000Z/ /O.NEW.KABQ.WI.Y.0047.191126T1200Z-191127T0000Z/ Union County- 252 PM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Union County. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Travel may be hazardous along north south oriented roads. && $$ NMZ208-241-260500- /O.NEW.KABQ.WI.Y.0047.191126T0600Z-191127T0000Z/ Southwest Mountains-San Agustin Plains and Adjacent Lowlands- 252 PM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Mountains and San Agustin Plains and Adjacent Lowlands. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Travel may be hazardous along north south oriented roads. && $$ NMZ212-218>220-222-225-227-260500- /O.NEW.KABQ.WI.Y.0047.191126T1200Z-191127T0000Z/ Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Johnson and Bartlett Mesas Including Raton Pass- 252 PM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Santa Fe Metro Area, Middle Rio Grande Valley including the Albuquerque Metro Area, Lower Rio Grande Valley, Estancia Valley, Upper Tularosa Valley and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Travel may be hazardous along north south oriented roads. && $$
4 follow-up statements
573 WWUS75 KABQ 260453 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 953 PM MST Mon Nov 25 2019 NMZ226-239-240-261200- /O.CON.KABQ.HW.W.0018.191126T0600Z-191127T0000Z/ South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 953 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains, Southwest Chaves County and Eastern Lincoln County. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ215-221-223-224-228-229-231>238-261200- /O.CON.KABQ.HW.W.0018.191126T1200Z-191127T0000Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 953 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, north central, northeast and southeast New Mexico. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ208-241-261200- /O.CON.KABQ.WI.Y.0047.191126T0600Z-191127T0000Z/ Southwest Mountains-San Agustin Plains and Adjacent Lowlands- 953 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains and San Agustin Plains and Adjacent Lowlands. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ212-218>220-222-225-227-230-261200- /O.CON.KABQ.WI.Y.0047.191126T1200Z-191127T0000Z/ Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- 953 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Santa Fe Metro Area, Estancia Valley, Lower Rio Grande Valley, Johnson and Bartlett Mesas Including Raton Pass, Upper Tularosa Valley, Middle Rio Grande Valley including the Albuquerque Metro Area, Glorieta Mesa Including Glorieta Pass and Union County. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 31
444 WWUS75 KABQ 260954 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 254 AM MST Tue Nov 26 2019 NMZ226-239-240-261900- /O.CON.KABQ.HW.W.0018.000000T0000Z-191127T0000Z/ South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 254 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains, Southwest Chaves County and Eastern Lincoln County. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ215-221-223-224-228-229-231>238-261900- /O.CON.KABQ.HW.W.0018.191126T1200Z-191127T0000Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 254 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Much of central and eastern New Mexico. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds are likely on I-25 between Las Vegas and Raton and on US 285 from Roswell through Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ208-241-261900- /O.CON.KABQ.WI.Y.0047.000000T0000Z-191127T0000Z/ Southwest Mountains-San Agustin Plains and Adjacent Lowlands- 254 AM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains and San Agustin Plains and Adjacent Lowlands. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ212-218>220-222-225-227-230-261900- /O.CON.KABQ.WI.Y.0047.191126T1200Z-191127T0000Z/ Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- 254 AM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Santa Fe Metro Area, Estancia Valley, Lower Rio Grande Valley, Johnson and Bartlett Mesas Including Raton Pass, Upper Tularosa Valley, Middle Rio Grande Valley including the Albuquerque Metro Area, Glorieta Mesa Including Glorieta Pass and Union County. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds on I-25 from south of Socorro, north through Albuquerque to Santa Fe will create difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
886 WWUS75 KABQ 261835 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1135 AM MST Tue Nov 26 2019 NMZ215-221-223-224-226-228-229-231>240-270000- /O.CON.KABQ.HW.W.0018.000000T0000Z-191127T0000Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-South Central Mountains- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 1135 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, east central, north central, northeast and southeast New Mexico. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along north south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ208-212-218>220-222-225-227-230-241-270000- /O.CON.KABQ.WI.Y.0047.000000T0000Z-191127T0000Z/ Southwest Mountains-Glorieta Mesa Including Glorieta Pass- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- San Agustin Plains and Adjacent Lowlands- 1135 AM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Santa Fe Metro Area, Southwest Mountains, Estancia Valley, Lower Rio Grande Valley, Johnson and Bartlett Mesas Including Raton Pass, Upper Tularosa Valley, Middle Rio Grande Valley including the Albuquerque Metro Area, San Agustin Plains and Adjacent Lowlands, Glorieta Mesa Including Glorieta Pass and Union County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving along north south oriented roads, especially if operating a high profile vehicle. Secure outdoor objects. && $$
655 WWUS75 KABQ 262355 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 455 PM MST Tue Nov 26 2019 NMZ215-221-223-224-226-228-229-231>240-270100- /O.EXP.KABQ.HW.W.0018.000000T0000Z-191127T0000Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-South Central Mountains- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 455 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have decreased in speed and will continue on this trend through the evening. Therefore, the high wind warning will be allowed to expire. $$ NMZ208-212-218>220-222-225-227-230-241-270100- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-191127T0000Z/ Southwest Mountains-Glorieta Mesa Including Glorieta Pass- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- San Agustin Plains and Adjacent Lowlands- 455 PM MST Tue Nov 26 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have decreased in speed and will continue on this trend through the evening. Therefore, the high wind warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:38 AM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 25, 10:38 AM MST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1038 AM MST Mon Nov 25 2019 .AVIATION... 18Z TAF CYCLE Main concern through the TAF period will be strengthening winds as a storm system approaches the state. Breezy to locally windy conditions are likely this afternoon before winds strengthen further tonight and continuing the morning. The strongest winds will be felt along and east of the central mountain chain where wind gusts of 40 to 50 knots will be possible by 12Z. Across western and north central NM, areas of light rain and snow will develop tonight along a cold front. KFMN and KGUP will both be likely impacted with MVFR to IFR conditions overnight. 15 && .PREV DISCUSSION...225 AM MST Mon Nov 25 2019... .SYNOPSIS... Today will be another relatively warm day, but a potent cold front will sweep through the region Tuesday and bring strong to potentially damaging winds to the eastern half of the state. Much colder temperatures will prevail behind the front Tuesday and Tuesday night. Holiday travel will likely be impacted from Wednesday through Friday due to at least two rounds of precipitation forecast to hit the area. The first round will begin late Wednesday and ramp-up Wednesday night, with significant snow amounts possible in the mountains and central highlands. Unsettled and colder conditions will persist into Thanksgiving day, but a large storm system moving east across the Intermountain West will bring a round of heavy snow to western and northern New Mexico on Friday. Strong winds and well below normal temperatures are forecast going into Saturday on the backside of the departing storm system. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... Another relatively warm day is on tap, with daytime temperatures reaching above normal most areas. The jet stream is diving southeast toward New Mexico and will deliver an upper level trough and associated strong cold front on Tuesday. Winds will begin to ramp-up tonight across the peaks and along the east slopes of the central mountain chain. Strong to potentially damaging winds will quickly spread to the lower elevations during the daylight hours Tuesday, as 700mb winds reach up to between 50-70kts across central and eastern NM and a lee side surface low deepens to near 990mb. The High Wind Watch still looks on track, but added De Baca, Roosevelt and southwest Chaves Counties. A number of forecast zones outside of the High Wind Watch will likely require a Wind Advisory, including Albuquerque. In addition to strong winds, this system will bring a round of snow, favoring the peaks and west-facing slopes of the northern and western mountains. Will issue a Winter Weather Advisory shortly for the Tusas Mountains, including Chama, where 4-7" of snow is likely with areas of blowing snow as well. Much colder temperatures will follow behind the front Tuesday and be well below normal. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... Weather prediction models agree that strong west and northwest winds will likely diminish rapidly Tuesday evening. Cold to very cold overnight lows will result Wednesday morning with a few mountain valley locations in the northern mountains flirting with sub-zero low temperatures. 00Z models came in with a fairly significant change for Wednesday, slowing the timing of the onset of precipitation associated with the low-latitude upper low currently off of Baja California. Precipitation is slower to spread northeastward on Wednesday. Additionally, the models send the baroclinic zone (mid-level cold front) associated with the Monday night and Tuesday system northward on Wednesday, allowing warmer air to push in from the south. This makes precipitation type on Wednesday and Wednesday night much simpler and a lot less impactful to travelers. Snow levels start out down to all elevations across eastern NM Wednesday morning but the delayed precip allows temperatures near the surface to warm, allowing precip to change to rain across the east-central and southeast plains. Elsewhere, snow remains the likely precipitation type for the northeast plains and highlands and snow above about 7000 feet central and west. A deep closed low over CA remains on track to bring another round of widespread low elevation rain and higher terrain (heavy at times) snow to the vast majority of the forecast area Thanksgiving Day into black Friday. As the aforementioned low-latitude system accelerates eastward Thanksgiving morning, the CA closed low and the associated surface and mid-level cold fronts push into western NM during the afternoon. Snow levels start out around 8000 feet across the west Thursday, dropping during the late afternoon and evening to near 7500 feet or so. Snow levels are forecast to remain near 8000 feet for the northern and central mountains Thursday night, falling rapidly behind the cold front Friday morning. Snow levels west of the divide drop to near 6000 feet by 18Z Friday likely resulting in major travel impacts for Interstate 40. Snow levels continue to tumble Friday afternoon with snow levels down to 5000 feet in the RGV during the late afternoon along with the potential for some light snow accumulation. Areas of orographic snows linger in the northern and western mountains Saturday with a transitory ridge of high pressure forecast to build in Sunday. 11/33 && .FIRE WEATHER... Vent rates will improve today and be mostly excellent by Tuesday as strong winds associated with a cold front sweep east across the state. Elevated fire weather conditions are forecast across portions of the east central plains Tuesday. Moisture will ramp-up Wednesday and result in a widespread wetting event across central and eastern New Mexico, with significant snowfall totals possible in the mountains. Another round of accumulating snow is likely Friday as a large storm system moves slowly east across the Intermountain West. Winds will crank-up Friday and continue to be strong Saturday in the wake of the departing system. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Tuesday afternoon for the following zones... NMZ223-229>237-240. Winter Weather Advisory from 8 PM this evening to 11 AM MST Tuesday for the following zones... NMZ210. High Wind Watch from this evening through Tuesday afternoon for the following zones... NMZ226. &&
Hazardous weather outlook, Nov 25, 2:41 AM MST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 241 AM MST Mon Nov 25 2019 NMZ201>241-261130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 241 AM MST Mon Nov 25 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight An unseasonably cold storm system will bring the potential for accumulating snow to portions of northern and western NM tonight and Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to very strong west and northwest winds will develop in the wake of a cold front Tuesday, especially mountains and east. A high wind watch is in effect for much of eastern New Mexico late tonight through Tuesday. A batch of widespread and potentially heavy rain with higher terrain snow is likely Wednesday and Wednesday night. A strong storm system over California will bring yet another round of widespread and potentially heavy lower elevation rain and snow to much of the region Thanksgiving afternoon through black Friday. Moderate to heavy snow in western and northern NM will likely lead to significant travel impacts along Interstate 40 and Highway 550 Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:41 AM MST | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 32 hr |
| Nov 25, 2:52 PM MST | High Wind Warning | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 11 more | 26 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.